Alert archive / New Mexico / Fire Weather Watches in 2021

Fire Weather Watch 13, NWS Albuquerque, NM

April 5, 20217 counties in New Mexico

NWS Albuquerque, NM issued this fire weather watch at Apr 5, 2021, 2:55 PM MDT for 7 counties in New Mexico. It took effect at Apr 7, 2021, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2021, 2:55 PM MDT (20:55 UTC)
In effect from
Apr 7, 2021, 12:00 PM MDT
Expired
Apr 6, 2021, 2:58 PM MDT
In force
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 48 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2021-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2021-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3457 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS85 KABQ 052055
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
255 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8PM THIS EVENING FOR 
THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY AND AN 
UNSTABLE ATMOSPHERE...

...RED FLAG WARNING TUESDAY FROM 11AM UNTIL 8PM FOR ALL OF 
NORTHERN AND CENTRAL NEW MEXICO BELOW SNOWPACK DUE TO STRONG 
WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EARLY EVENING FOR
THE NORTHWEST PLATEAU, NORTH CENTRAL MOUNTAINS, MIDDLE RIO GRANDE
VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND EAST CENTRAL
PLAINS FOR STRONG WIND AND LOW HUMIDITY...

.A windy, warm, unstable, and very dry fire growing pattern
already underway for the Northwest Highlands will intensify and
become widespread Tuesday, then linger into Wednesday from
northwest to east central areas, as an upper level low pressure
system passing north of New Mexico steers the jet stream over the
state. Widespread poor humidity recoveries are expected tonight,
then around 5 to 12 hours of single digit humidities are expected
for many areas Tuesday and Wednesday. Red Flag Threat Indices 
will also peak from 7 to 9 across most of the forecast area
Tuesday. Winds will weaken Wednesday evening as the jet stream
exits the area.

NMZ105-060200-
/O.CON.KABQ.FW.W.0012.000000T0000Z-210406T0200Z/
/O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/
Northwest Highlands-
255 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...

* AREA AND TIMING...This includes the Northwest Highlands this 
  afternoon through early evening and again on Tuesday from the 
  late morning hours through early evening. 

* 20 FOOT WINDS...West to southwest 20 to 25 mph with gusts to 35
  mph today. Tuesday, west winds of 20 to 30 mph with gusts to 40
  mph are expected. 

* RELATIVE HUMIDITY...Minimum values between 6 and 10 percent 
  each afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-102-106>108-060200-
/O.NEW.KABQ.FW.A.0013.210407T1800Z-210408T0200Z/
/O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/
Northwest Plateau-North Central Mountains-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
East Central Plains-
255 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Wednesday afternoon
through Wednesday evening. 

* AREA AND TIMING...Tuesday from late morning until early evening,
  and Wednesday afternoon and early evening for the Northwest
  Plateau; North Central Mountains; Middle Rio Grande Valley; 
  Sandia, Manzano and Gallinas Mountains; and east central plains.

* 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with
  occasional gusts of 40 to 50 mph. Locally higher speeds will be
  possible in the central highlands near Clines Corners both days.
 
* RELATIVE HUMIDITY...Dropping below 10 percent over much of 
  northern and central New Mexico with portions of the Rio 
  Grande Valley falling to less than 5 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-104-109-060200-
/O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/
Northeast Highlands-Northeast Plains-West Central Highlands-
255 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...

* AREA AND TIMING...Northeast Highlands and Plains, and the West
  Central Highlands, Tuesday from late morning until early evening.
 
* 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with gusts
  to 50 mph, except up to 45 mph in the Northwest Highlands 

* RELATIVE HUMIDITY...Dropping below 10 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
3 follow-up statements
713 
WWUS85 KABQ 060157
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
757 PM MDT Mon Apr 5 2021

...RED FLAG WARNING TUESDAY FROM 11AM UNTIL 8PM FOR ALL OF 
NORTHERN AND CENTRAL NEW MEXICO BELOW SNOWPACK DUE TO STRONG 
WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EARLY EVENING FOR
THE NORTHWEST PLATEAU, NORTH CENTRAL MOUNTAINS, MIDDLE RIO GRANDE
VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND EAST CENTRAL
PLAINS FOR STRONG WIND AND LOW HUMIDITY...

.A windy, warm, unstable, and very dry fire growing pattern
already underway for the Northwest Highlands will intensify and
become widespread Tuesday, then linger into Wednesday from
northwest to east central areas, as an upper level low pressure
system passing north of New Mexico steers the jet stream over the
state. Widespread poor humidity recoveries are expected tonight,
then around 5 to 12 hours of single digit humidities are expected
for many areas Tuesday and Wednesday. Red Flag Threat Indices
will also peak from 7 to 9 across most of the forecast area
Tuesday. Winds will weaken Wednesday evening as the jet stream
exits the area.

NMZ105-061300-
/O.EXP.KABQ.FW.W.0012.000000T0000Z-210406T0200Z/
/O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/
Northwest Highlands-
757 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...

* AREA AND TIMING...This includes the Northwest Highlands on 
  Tuesday from the late morning hours through early evening. 

* 20 FOOT WINDS...West winds of 20 to 30 mph with gusts to 40 mph
  are expected. 

* RELATIVE HUMIDITY...Minimum values between 6 and 10 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-102-106>108-061300-
/O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/
/O.CON.KABQ.FW.A.0013.210407T1800Z-210408T0200Z/
Northwest Plateau-North Central Mountains-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
East Central Plains-
757 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* AREA AND TIMING...Tuesday from late morning until early 
  evening, and Wednesday afternoon and early evening for the 
  Northwest Plateau; North Central Mountains; Middle Rio Grande 
  Valley; Sandia, Manzano and Gallinas Mountains; and east 
  central plains. 

* 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with 
  occasional gusts of 40 to 50 mph. Locally higher speeds will 
  be possible in the central highlands near Clines Corners both 
  days. 

* RELATIVE HUMIDITY...Dropping below 10 percent over much of 
  northern and central New Mexico with portions of the Rio 
  Grande Valley falling to less than 5 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-104-109-061300-
/O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/
Northeast Highlands-Northeast Plains-West Central Highlands-
757 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...

* AREA AND TIMING...Northeast Highlands and Plains, and the West 
  Central Highlands, Tuesday from late morning until early 
  evening. 

* 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with 
  gusts to 50 mph, except up to 45 mph in the Northwest 
  Highlands 

* RELATIVE HUMIDITY...Dropping below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
118 
WWUS85 KABQ 061005
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
405 AM MDT Tue Apr 6 2021

...RED FLAG WARNING TODAY FROM 11AM UNTIL 8PM FOR ALL OF NORTHERN
AND CENTRAL NEW MEXICO BELOW SNOWPACK DUE TO STRONG WINDS, LOW 
HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EARLY EVENING FOR
THE NORTHWEST PLATEAU, NORTH CENTRAL MOUNTAINS, MIDDLE RIO GRANDE
VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND EAST CENTRAL
PLAINS FOR STRONG WINDS AND LOW HUMIDITY...

.A windy, warm, unstable, and very dry fire growing pattern
already underway for the Northwest Highlands will intensify and
become widespread today, then linger into Wednesday from 
northwest to east central areas. An upper level low pressure 
system passing north of New Mexico will direct the jet stream 
over the state. Widespread single digit relative humidities are
expected today and central and southern areas Wednesday with fair
to poor humidity recoveries tonight outside of the mountains. 

NMZ101-102-106>108-062100-
/O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/
/O.CON.KABQ.FW.A.0013.210407T1800Z-210408T0200Z/
Northwest Plateau-North Central Mountains-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
East Central Plains-
405 AM MDT Tue Apr 6 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* AREA AND TIMING...Tuesday from late morning until early 
  evening, and Wednesday afternoon and early evening for the 
  Northwest Plateau; North Central Mountains; Middle Rio Grande 
  Valley; Sandia, Manzano and Gallinas Mountains; and east 
  central plains. 

* 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with 
  occasional gusts of 40 to 50 mph. Locally higher speeds will 
  be possible in the central highlands near Clines Corners both 
  days. 

* RELATIVE HUMIDITY...Dropping below 10 percent over much of 
  northern and central New Mexico with portions of the Rio 
  Grande Valley falling to less than 5 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103>105-109-062100-
/O.CON.KABQ.FW.W.0013.210406T1700Z-210407T0200Z/
Northeast Highlands-Northeast Plains-Northwest Highlands-
West Central Highlands-
405 AM MDT Tue Apr 6 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* AREA AND TIMING...Northeast Highlands and Plains, and the West
  Central and Northeast Highlands, Tuesday from late morning 
  until early evening. 

* 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with gusts
  to 50 mph, except up to 45 mph in the Northwest Highlands.

* RELATIVE HUMIDITY...Dropping below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

40
350 
WWUS85 KABQ 062058
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
258 PM MDT Tue Apr 6 2021

...RED FLAG WARNING TODAY FROM 11AM UNTIL 8PM FOR ALL OF NORTHERN
AND CENTRAL NEW MEXICO BELOW SNOWPACK DUE TO STRONG WIND, LOW 
HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE
NORTHWEST PLATEAU, NORTH CENTRAL MOUNTAINS, NORTHWEST HIGHLANDS, 
MIDDLE RIO GRANDE VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, 
AND EAST CENTRAL PLAINS BELOW SNOWPACK FOR STRONG WIND AND LOW 
HUMIDITY...

.A windy, warm, and very dry fire growing pattern already 
underway will persist into Wednesday as a northwesterly jet stream
lingers over the state. Poor humidity recoveries are also 
expected across central and eastern areas tonight. The main 
concern on the east central plains Wednesday will be west of a 
line from Tucumcari to Portales, where winds will be strongest.

NMZ101-102-106>108-070400-
/O.UPG.KABQ.FW.A.0013.210407T1800Z-210408T0200Z/
/O.NEW.KABQ.FW.W.0014.210407T1800Z-210408T0200Z/
/O.EXT.KABQ.FW.W.0013.000000T0000Z-210407T0400Z/
Northwest Plateau-North Central Mountains-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
East Central Plains-
258 PM MDT Tue Apr 6 2021

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Continuing until 10 PM MDT this evening. 
  Returning Wednesday afternoon and early evening for the 
  Northwest Plateau; North Central Mountains; Middle Rio Grande 
  Valley; Sandia, Manzano and Gallinas Mountains; and East Central
  Plains (west of a line from Tucumcari to Portales).
 
* 20 FOOT WINDS...Sustained west winds at 20 to 35 mph with gusts
  from 40 to 55 mph today. Northwest 20 to 30 mph with gusts up to
  50 mph Wednesday. The strongest winds will be found east of the
  central mountain chain this afternoon, and around Clines Corners
  Wednesday.  

* RELATIVE HUMIDITY...Dropping from 6 to 11 both days. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ105-070400-
/O.NEW.KABQ.FW.W.0014.210407T1800Z-210408T0200Z/
/O.EXT.KABQ.FW.W.0013.000000T0000Z-210407T0400Z/
Northwest Highlands-
258 PM MDT Tue Apr 6 2021

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Wednesday. 

* AREA AND TIMING...Northwest Highlands until 10 PM MDT this 
  evening, and the Northwest Highlands along and east of the 
  Continental Divide on Wednesday afternoon and early evening. 

* 20 FOOT WINDS...Sustained west winds at 20 to 30 mph with gusts
  up to 45 mph today and up to 40 mph Wednesday. 

* RELATIVE HUMIDITY...Dropping below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-104-109-070400-
/O.EXT.KABQ.FW.W.0013.000000T0000Z-210407T0400Z/
Northeast Highlands-Northeast Plains-West Central Highlands-
258 PM MDT Tue Apr 6 2021

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* AREA AND TIMING...Northeast Highlands and Plains, and the West
  Central Highlands until 10 PM MDT this evening. Winds will weaken
  an hour or two sooner over west central areas. 

* 20 FOOT WINDS...Sustained west and northwest winds of 20 to 35
  mph with gusts from 40 to 55 mph. The strongest winds will occur
  along and east of the central mountain chain. 

* RELATIVE HUMIDITY...Dropping below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this fire weather watch went out at Apr 5, 11:58 AM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 5, 11:58 AM MDT, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1158 AM MDT Mon Apr 5 2021

.AVIATION...
18Z TAF CYCLE
Areas of high clouds will move eastward across the area today
lingering until mid evening across the eastern plains. Due to
strengthening flow aloft and a surface trough in the lee of the
southern Rockies, winds will become gusty this afternoon, then strong
on Tuesday. Gusts should linger through tonight in the mountains and
along adjacent east slopes. Critical fire weather conditions are
expected areawide on Tuesday, so please report fires that you
observe.

44

&&

.PREV DISCUSSION...310 AM MDT Mon Apr 5 2021...
.SYNOPSIS...
Breezy to windy and dry weather this week. Near record heat expected
again today. Temperatures cool somewhat mid to late this week but
still remain about 5 to 10 degrees warmer than normal. Critical fire
weather conditions over west central New Mexico this afternoon will
expand area wide on Tuesday when widespread critical conditions are
likely and westerly winds will be the strongest. Gusts to around 55
mph are possible Tuesday afternoon and evening, especially along and
east of the central mountain chain where areas of blowing dust are
possible. Although winds won't be quite as strong on Wednesday,
critical fire weather conditions will return to northwest and
central New Mexico.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH TUESDAY)...

Low level moisture is racing back into southeastern NM early this
morning. The associated low cloud cover will be similar to yesterday
morning, and should erode by 9 or 10 am MDT. Meanwhile, westerly
flow aloft will begin to strengthen today, and daytime mixing will
allow for some breezy conditions across much of the state, though
somewhat stronger winds are likely across far western NM as well as
around Las Vegas. Otherwise, it will be dry with near record high
temperatures for much of the area as temperatures soar between 10
and 20 degrees above normal.

Low stratus is not expected to return again tonight. Rather, as
winds aloft continue to increase, breeziness should continue through
the overnight hours, particularly across ridgetops.

On Tuesday, an upper level low will cross Colorado. As it does so,
the associated jet and mid level dry slot will punch into NM and a
surface low will deepen to near 990mb across southwest KS. This will
spell a very windy and dry day across the Land of Enchantment with
widespread critical fire weather conditions and blowing dust. The
strongest wind gusts may occur along and just behind a Pacific cold
front that will track from northwest to southeast during the
afternoon. Gusts between 40 and 55 mph will be likely across much of
the area and a few Wind Advisories will likely be needed. The front
will keep temperatures across much of the area several degrees
cooler than today, limiting the potential for any records.

LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...

Winds to transition from west to northwesterly and don't settle down
until late Tuesday evening for most areas. Gusty northwest winds
redevelop Wednesday especially in areas that are favored from
northwest New Mexico to southeast of Clines Corners. Northwest flow
aloft will dominate through Saturday but dry weather will continue.
A stronger back door push is possible Friday/Friday night but models
suggest any moisture will be swept back out of New Mexico Saturday
afternoon, so any potential for convection as a result now appears
very minimal or nil, compared to the GFS for several runs hinting
there would be at least isolated convection associated with this
boundary and subsequent return flow. Winds aloft become more zonal
Sunday and Monday, with another front wavering over far northeast
New Mexico during the day Monday, then progressing southward Monday
night.

High temperatures cool down closer to normal Wednesday but recover
to about 5-10 degrees warmer than normal Thursday and persist
through the weekend.

&&

.FIRE WEATHER...

...CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE NORTHWEST
HIGHLANDS...
...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TUESDAY ACROSS ALL OF
NORTHERN AND CENTRAL NM...
...ADDITIONAL CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON
WEDNESDAY...

As increasing winds aloft mix to the surface today, breezy to windy
conditions are expected area wide. Additionally, very dry conditions
will conditions with 6 to 8 hours of single digit humidity values
expected for most areas along and west of the Rio Grande Valley.
Some enhancement in wind speed, combined with these dry conditions
and high Haines values will yield critical fire weather conditions
across the Northwest Highlands today, especially west of the
Continental Divide.

Winds aloft will continue to increase on Tuesday and with a dry slot
punching in over NM. Widespread critical fire weather conditions are
expected, with localized extreme conditions possible just east of
the central mountain chain. Westerly winds of 20 to 35 mph with
gusts between 40 and 55 mph are likely, with the strongest winds
along the I-40 corridor from the Sandia Mountains eastward to the
Texas border. Additionally, between 6 and 12 hours of single digit
humidity values are expected for all areas except the northern
mountains. An unstable airmass is also expected with Haines values
of 5 to 6, but SuperHaines is also possible in portions of zones 103
and 104. All-in-all, this will be the most concerning day, in terms
of fire weather, yet this year.

Northwest breezy to windy conditions are expected on Wednesday with
low RH persisting. Critical fire weather conditions will be possible
along a corridor from northwest NM near Farmington, southeastward to
the Sandia, Manzano and Gallinas Mountains. Additional Fire Weather
Watches are likely over the next 12 to 24 hours.  West to northwest
breezes should decrease some, but not completely on Thursday.
Otherwise, above normal temperatures will be the rule through the
remainder of the week.

34

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Tuesday for the following
zones... NMZ101>109.

Red Flag Warning until 8 PM MDT this evening for the following
zones... NMZ105.

&&
Hazardous weather outlook, Apr 5, 3:16 AM MDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
316 AM MDT Mon Apr 5 2021

NMZ201>241-061200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
316 AM MDT Mon Apr 5 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A Red Flag Warning is in effect between 2 PM and 8 PM for the
Northwest Highlands where low humidities combined with strong winds
will create critical fire weather conditions. Near record breaking
heat is also expected this afternoon over much of northern and
central New Mexico.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Red Flag Warning is in effect between 11 AM and 8 PM Tuesday for
all of northern and central New Mexico below snowpack where low
humidities combined with strong winds will create critical fire
weather conditions. West winds gusting to around 55 mph Tuesday
afternoon will produce areas of reduced visibilities in blowing dust,
especially along and east of the central mountain chain. Northwest
winds Wednesday won't be quite as strong but critical fire weather
conditions are expected to return to northwest and central New Mexico
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wind and visibility impacts
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:03 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more44 hr
Apr 5, 3:29 PM MDTWind AdvisoryABQBernalillo, Chaves, Cibola, Colfax, Curry, De Baca and 17 more30 hr

Nearby

Fire Weather Watches in New Mexico, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.